Bad weed: synthetic cannabinoid-associated coagulopathy.

Published

Journal Article (Review)

Recent multistate outbreaks of coagulopathy caused by brodifacoum-tainted synthetic cannabinoids or "fake weed" highlight the public health impact of long-acting anticoagulant rodenticides (LAARs). Patients presenting with this syndrome have had recent exposure to synthetic cannabinoids, evidence of isolated vitamin K antagonism with or without bleeding, and detectable levels of brodifacoum and other LAARs in circulation. This article will provide information on synthetic cannabinoids, LAARs, and coagulopathic manifestations arising from use of adulterated synthetic cannabinoids and their management.

Full Text

Duke Authors

Cited Authors

  • Arepally, GM; Ortel, TL

Published Date

  • February 28, 2019

Published In

Volume / Issue

  • 133 / 9

Start / End Page

  • 902 - 905

PubMed ID

  • 30655273

Pubmed Central ID

  • 30655273

Electronic International Standard Serial Number (EISSN)

  • 1528-0020

Digital Object Identifier (DOI)

  • 10.1182/blood-2018-11-876839

Language

  • eng

Conference Location

  • United States